Antibiotics Home > Dicloxacillin Overdose
If you believe you have taken too much dicloxacillin, seek immediate medical treatment. Overdosing on this drug may result in seizures, brain problems, or a coma. Digestive problems may also occur, including nausea, vomiting, and diarrhea. If an overdose occurs, you will need to be monitored closely for any complications that might occur.
Dicloxacillin is a prescription medication that belongs to the penicillin group of antibiotics. As with any medication, it is possible to take too much dicloxacillin.
The specific effects of an overdose can vary, depending on a number of factors, including the dicloxacillin dosage and whether it was combined with any other medications or substances.
Although there is little detailed information about what exactly to expect with a dicloxacillin overdose, some of the possible effects of an overdose with a beta lactam antibiotic like dicloxacillin might include:
Digestive upset is highly likely with an overdose; it is unclear how likely (if at all) the seizures, coma, or brain problems might be. These are simply problems that have been reported with overdoses of similar medications. It is unknown if they are likely or even possible if a person takes too much dicloxacillin.
People who have taken too much dicloxacillin should be kept under close medical supervision to watch for any problems or complications that arise. If the overdose was recent, "pumping the stomach" can help remove the drug from the digestive tract before it is absorbed. Dialysis is not helpful for removing the excess dicloxacillin from the bloodstream.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on dicloxacillin.